MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM343410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/05/2023
Type of Reportable Event Death
Event or Problem Description
The following information was reported to gore through the (b)(6) pivotal clinical study.On (b)(6) 2022, the patient underwent endovascular treatment of a thoracic dissection, zone 0/1 using gore® tag® thoracic branch endoprostheses and gore® tag® conformable thoracic stent graft with active control system.On (b)(6) 2022, the patient admitted to the hospital with pleural effusion.He developed a urinary tract infection and it was resolved on (b)(6).On (b)(6) 2022, the patient was diagnosed sepsis based on blood culture test.On (b)(6) 2023, the patient had hemoptysis and suspected a descending aortic rupture.On (b)(6) 2023, ct angiography confirmed the descending thoracic aortic rupture.The rupture site was around the distal landing zone.No treatment was performed at this moment and the event on going.Reportedly the event is unrelated to devices and procedure.The physician's comment: this event may be related to the vascular impact of an infection (sepsis due to urinary tract infection, covid-19).The patient is monitored, and will be discussed about the treatment plan.The possible reintervention plan includes an additional tevar for the distal aorta.
 
Additional Manufacturer Narrative
Code c19-a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.The product history review (phr) review was the extend of the investigation.No device problem was found per review of these records.\code b20-device remains implanted.Device remains implanted and no reintervention surgery is planned at this time.As additional physical investigation could not be performed on the device, a definitive root cause could not be determined for the reported issue.It should be noted that, per the gore® tag® conformable thoracic stent graft with active control instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to, aortic rupture and rupture of the aortic vessel and surrounding vasculature.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient expired.The patient had hemoptysis and it was suspected an aortic rupture.Reviewing ct images, the cause of death was determined as aggravated rupture of the descending aorta, which had already been reported.It was reported that the ruptured site had been thrombosed but new blood flow at the site have caused bleeding.Device infection could not be determined.Physician also reported the following: it cannot be ruled out that the sepsis that developed from a urinary tract infection might have occurred due to the device infection.However, there is no direct relation between the event and the device or the procedure.The initial rupture had successfully formed thrombosis.However, because of the infection spreading in thrombosis within the false lumen, new blood flow at the site have developed bleeding and re-rupture.¿.
 
Additional Manufacturer Narrative
Updated b5 with additional information.H6 code f02-used to capture patient death.Conclusion code remains unchanged.
 
Event or Problem Description
On (b)(6) 2022, as a treatment for a descending aortic rupture, left thoracic cavity drainage was performed.Fluid/blood/oxygen therapy and suction of bloody sputum were also performed for the treatment of the descending aortic rupture.
 
Additional Manufacturer Narrative
Section h, code f12 was added to capture treatment of descending thoracic aortic rupture-left thoracic cavity drainage were performed.Fluid/blood/oxygen therapy and suction of bloody sputum were also performed.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
lillian espinoza
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16452110
Report Number2017233-2023-03757
Device Sequence Number5859880
Product Code MIH
UDI-Device Identifier00733132646951
UDI-Public00733132646951
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberTGM343410
Device Catalogue NumberTGM343410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/29/2023
11/08/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date04/14/2023
12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient Age87 YR
Patient SexMale